MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE; INTRODUCER, CATHETER
Model Number 406840
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
During transseptal puncture with a fast-cath transseptal introducer and non-abbott needle (medtronic) there was skiving.It was attempted to flush contrast through the non-abbott needle (medtronic) which was inside the fast-cath transseptal introducer against the septum, but the contract could not be flushed.The non-abbott needle (medtronic) was removed, and it was found that some of the fast-cath transseptal introducer material was clogging the needle tip.The fast-cath transseptal introducer and non-abbott needle (medtronic) needle were replaced and transseptal puncture was successful.
 
Additional Manufacturer Narrative
The procedure type was confirmed to be a wolff-parkinson-white syndrome procedure and it was also confirmed that the transseptal needle had been reshaped prior to use.
 
Event or Problem Description
During transseptal puncture of a wolff-parkinson-white syndrome procedure, with a fast-cath transseptal introducer and non-abbott needle (medtronic), that was reshaped, there was skiving.It was attempted to flush contrast through the needle which was inside the fast-cath transseptal introducer against the septum, but the contract could not be flushed.The needle was removed, and it was found that some of the fast-cath transseptal introducer material was clogging the needle tip.The fast-cath transseptal introducer and non-abbott needle (medtronic) needle were replaced and transseptal puncture was successful.
 
Additional Manufacturer Narrative
One 8f fast-cath introducer sheath was received for evaluation.No anomalies were noted when a brk needle/stylet assembly was advanced through the returned sheath/dilator assembly.The dilator was dissected and no evidence of skiving was noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The brk transseptal needle instructions for use (ifu) states, ¿do not alter this device in any way.¿ the cause of the reported issue is consistent with not following the instructions for use.

Brand Name
FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿ SL TRANSSEPTAL SERIES 63 CM LE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18971071
Report Number3005334138-2024-00115
Device Sequence Number6035790
Product Code DYB
UDI-Device Identifier05414734203340
UDI-Public05414734203340
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number406840
Device Lot Number9230007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer03/25/2024
04/26/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date04/23/2024
04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown